Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 96, NWS Boston/Norton, MA

August 5, 20094 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 5, 2009, 1:50 PM EDT for 4 counties in Massachusetts. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 1:50 PM EDT (17:50 UTC)
Expired
Aug 5, 2009, 2:45 PM EDT
In force
55 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 96 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 2:10 PM EDTTSTM WND DMGWare, MAUTILITY POLE DOWN ON BRIMFIELD RD
Aug 5, 2:15 PM EDTTSTM WND DMGWarren, MATREES AND WIRES DOWN ON BROOKFIELD RD
Aug 5, 2:40 PM EDTTSTM WND DMG2 N Monson, MATREES DOWN ON STAFFORD RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 051750
SVRBOX
MAC011-013-015-027-051845-
/O.NEW.KBOX.SV.W.0096.090805T1750Z-090805T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITY OF WORCESTER...
  EXTREME SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  EAST CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 245 PM EDT

* AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WARREN...OR 18 MILES NORTHEAST OF SPRINGFIELD...AND WAS MOVING EAST
  AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...WEST BROOKFIELD...NEW
  BRAINTREE...BROOKFIELD...NORTH BROOKFIELD...EAST BROOKFIELD...
  OAKHAM...SPENCER...CHARLTON...RUTLAND...PAXTON...LEICESTER...WEST
  BOYLSTON...SUTTON...SHREWSBURY...NORTHBRIDGE...HOLDEN...GRAFTON...
  BOYLSTON AND AUBURN.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

&&

LAT...LON 4232 7247 4233 7235 4231 7234 4233 7231
      4241 7167 4214 7163 4210 7246
TIME...MOT...LOC 1750Z 263DEG 17KT 4222 7219

$$

FRANK
2 follow-up statements
000 
WWUS51 KBOX 051818
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
218 PM EDT WED AUG 5 2009

MAC011-051827-
/O.CAN.KBOX.SV.W.0096.000000T0000Z-090805T1845Z/
FRANKLIN MA-
218 PM EDT WED AUG 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN FRANKLIN 
COUNTY IS CANCELLED...

LAT...LON 4223 7246 4226 7235 4226 7233 4233 7231
      4241 7167 4214 7163 4210 7246
TIME...MOT...LOC 1817Z 263DEG 17KT 4217 7210

$$

MAC013-015-027-051845-
/O.CON.KBOX.SV.W.0096.000000T0000Z-090805T1845Z/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
218 PM EDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL HAMPDEN...SOUTHEASTERN HAMPSHIRE AND CENTRAL
WORCESTER COUNTIES...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BROOKFIELD...OR 17 MILES SOUTHWEST OF WORCESTER...MOVING
EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
BROOKFIELD...EAST BROOKFIELD...OAKHAM...SPENCER...CHARLTON...
RUTLAND...WEST BOYLSTON...SUTTON...SHREWSBURY...PAXTON...
NORTHBRIDGE...LEICESTER...HOLDEN...GRAFTON...BOYLSTON AND AUBURN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4223 7246 4226 7235 4226 7233 4233 7231
      4241 7167 4214 7163 4210 7246
TIME...MOT...LOC 1817Z 263DEG 17KT 4217 7210

$$

FRANK
000 
WWUS51 KBOX 051832
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
232 PM EDT WED AUG 5 2009

MAC013-015-027-051845-
/O.CON.KBOX.SV.W.0096.000000T0000Z-090805T1845Z/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
232 PM EDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL HAMPDEN...SOUTHEASTERN HAMPSHIRE AND SOUTHERN
WORCESTER COUNTIES...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHARLTON...OR 12 MILES
SOUTHWEST OF WORCESTER...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPENCER...SUTTON...SHREWSBURY...NORTHBRIDGE...LEICESTER...GRAFTON AND
AUBURN

LAT...LON 4211 7245 4221 7240 4224 7233 4226 7232
      4228 7223 4235 7170 4218 7164 4215 7163
TIME...MOT...LOC 1832Z 263DEG 17KT 4218 7201

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:29 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 5, 11:29 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1129 AM EDT WED AUG 5 2009

.SYNOPSIS...
A COOL FRONT CROSSING OUR AREA THIS AFTERNOON MAY STALL ACROSS THE
WATERS LATE TONIGHT BEFORE EVENTUALLY MOVING OFFSHORE LATE THU.
DRIER AND COOLER AIR WITH A HIGH PRESSURE MOVES INTO THE MID
ATLANTIC STATES FRI. THIS HIGH PRESSURE WILL BRING SEASONABLY WARM
AND DRY CONDITIONS THROUGH SAT. HEAT AND HUMIDITY IS EXPECTED TO
RETURN FOR A TIME EARLY NEXT WEEK AS A WARM FRONT LIFTS NORTH OF OUR
AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRATUS AND PATCHY FOG CONTINUES TO DISSIPATE ACROSS CAPE COD AND THE
ISLANDS. EXPECTING PLENTY OF SUNSHINE THIS AFTERNOON. 05/12Z
SOUNDINGS INDICATE SURFACE-BASED CAPE OF 1500-2000 J/KG POSSIBLE WITH
TEMPERATURES IN THE LOWER 80S. WIND SHEAR IS A BIT ON THE WEAK SIDE
FOR ORGANIZED CONVECTION ACROSS SOUTHERN NEW ENGLAND...BUT GETS
STRONGER FARTHER NORTH.

OTHERWISE...ONLY MINOR TWEAKS TO PREVIOUS FORECAST BASED ON LATEST
OBSERVATIONS THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
THE COOL FRONT STALLS IN THE CW LATER TONIGHT AND THEN EDGES OFFSHORE
LATE THU. IN THE STALL PERIOD...A WEAK WAVE OF LOW PRES MAY SLIDE NE
ALONG THE FRONT PRODUCING SHOWERS AND ISO TSTMS...ESPECIALLY SE OF A
BOS-IJD LINE SOMETIME LATER TONIGHT OR THU. MODEL UNCERTAINTY AND
THEREFORE SREF POPS AND GFS MOS TEMPS AND 50 50 NAM/GFS WINDS  WERE
THE BASELINE PREDICTORS. GFS MOSGUIDE FOR SKY. -2SBLI FOR THUNDER.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAY NIGHT...ALL MODELS DEVELOP LOW PRESSURE OFF THE COAST
UNDERNEATH THE RIGHT REAR QUADRANT OF A H25 JET STREAK...ALSO AS A
SHORT WAVE TRACKS ACROSS NEW YORK STATE. THE GFS IS FURTHEST NORTH
WITH THIS AREA OF LOW PRESSURE WHILE THE UKMET/NAM SOLUTIONS ARE
WEAKER AND MORE PROGRESSIVE. PREFER THE UKMET/NAM SOLUTIONS AT THIS
TIME AND THEREFORE ADVERTISED SLIGHT CHANCE TO LOW CHANCE POPS ACROSS
THE CAPE AND ISLANDS.

FRIDAY AND SATURDAY...HIGH PRESSURE PREVAILS OVER THE AREA WITH
SEASONABLY MILD AND DRY CONDITIONS EXPECTED. A SHORT WAVE TRACKING
ALONG THE OLD FRONTAL BOUNDARY SATURDAY SHOULD REMAIN SOUTHWEST
OF THE REGION.

SUNDAY AND SUNDAY NIGHT...A WARM FRONT WILL GRADUALLY APPROACH
THE AREA FROM THE SOUTHWEST. HAVE DECIDED TO TREND MAXIMUM
TEMPERATURES DOWN A BIT DURING SUNDAY GIVEN PREVAILING SOUTH TO
SOUTHEAST BOUNDARY LAYER FLOW IN ADVANCE OF THE FRONT. MAINTAINED LOW
CHANCE POPS ACROSS THE INTERIOR WITH SLIGHT CHANCE POPS ELSEWHERE
SUNDAY NIGHT INTO MONDAY MORNING. CONCENTRATED THE HIGHER POPS WHERE
THE BEST ISENTROPIC LIFT IS POSSIBLE NORTH OF THE WARM FRONT.
GENERALLY FOLLOWED THE 00Z ECMWF/18Z HPC SOLUTIONS. THE GFS HAS HAD
A DIFFICULT TIME PINPOINTING THE WARM FRONT WITH SPURIOUS VORTICITY
CENTERS ARRIVING DUE TO CONVECTIVE FEEDBACK ISSUES SO GENERALLY DID
NOT PUT TOO MUCH CREDENCE INTO THE LATEST 00Z RUN.

MONDAY THROUGH TUESDAY...A BRIEF PERIOD OF HOT AND HUMID WEATHER IS
EXPECTED BEFORE A COLD FRONT APPROACHES FROM CANADA. TEMPERATURES
MAY NEED TO BE RAISED A FEW DEGREES ON MONDAY DEPENDING ON THE
ARRIVAL TIME OF THE HOTTEST AIR. STILL A BIT EARLY TO SPECIFY THE
DETAILS.

IF THE 00Z ECMWF VERIFIES WIDESPREAD 90 TO 95 DEGREE TEMPERATURES
COULD OCCUR AWAY FROM THE SOUTH COAST MONDAY. HIGH HUMIDITY COULD
ALSO BRING NEAR HEAT ADVISORY CRITERIA TO THE REGION THAT DAY. WILL
CONTINUE TO MONITOR. STILL ANOTHER VERY WARM AND HUMID DAY EXPECTED
TUESDAY. GIVEN DECENT AGREEMENT AMONGST THE ENSEMBLES REGARDING
HEIGHT FALLS TUESDAY...INCLUDED A LOW CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS AT THAT TIME.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
TODAY...IFR ST/FOG MAY LINGER PORTIONS OF CAPE COD AND THE ISLANDS
ALL DAY. MAINLY VFR ELSEWHERE.

SCT STRONG TSTMS EXPECTED 16Z-23Z...PRIMARILY ACROSS NORTHERN CT...
NORTHERN RI AND SOUTHEAST MA. FAVORED OVAL SHOULD BE SOMETHING LIKE
ORH-MVY-PYM-PVD-MMK-CEF-ORH. EXPECTING SCT NW WIND GUSTS 35-40 KTS
WITH THESE STORMS.

TONIGHT...VFR...EXCEPT IFR VCNTY CAPE COD AND THE ISLANDS.

THU...VFR EXCEPT POSSIBLE IFR LINGERING CAPE COD AND THE ISLANDS.
SEA BREEZE POTENTIAL FOR BOS AND PVD THURSDAY AFTN.

OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...
THURSDAY NIGHT...VFR.

FRIDAY...VFR. LOCAL SEA BREEZES POSSIBLE. LOCAL IFR CONDITIONS IN FOG
PATCHES ACROSS THE INTERIOR RIVER VALLEYS POSSIBLE FRIDAY NIGHT.

SATURDAY...VFR. PERHAPS A PERIOD OF IFR IN LOW CLOUDS AND FOG
PATCHES AT NIGHT ALONG THE SOUTH COAST.

SUNDAY...VFR. PERHAPS A PERIOD OF IFR IN LOW CLOUDS AND FOG PATCHES
IN THE MORNING ALONG THE SOUTH COAST.

&&

.MARINE...
NO HEADLINES. TRANQUIL PERIOD WITH AREAS OF FOG THE MAIN HAZARD EACH
NIGHT. WNW WIND GUSTS 34 KTS OR GREATER POSSIBLE IN ANY MID OR LATE
AFTN THUNDERSTORM TODAY...ESPECIALLY EAST MA COAST.

OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...

THURSDAY NIGHT THROUGH SUNDAY...WINDS AND SEAS EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA WITH HIGH PRESSURE DOMINATING
MUCH OF THE TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/STRAUSS
NEAR TERM...BELK
SHORT TERM...DRAG
LONG TERM...STRAUSS
AVIATION...BELK/DRAG/STRAUSS
MARINE...DRAG/STRAUSS
Hazardous weather outlook, Aug 5, 7:26 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
726 AM EDT WED AUG 5 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-061130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
726 AM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY DENSE FOG WILL PERSIST EARLY THIS MORNING MAINLY NEAR THE
CAPE AND ISLANDS.

SCATTERED STRONG THUNDERSTORMS ARE FORECAST PRIMARILY BETWEEN 2 PM
AND 7 PM...AND MAINLY ALONG AND SOUTH OF THE MASS TURNPIKE. THE
PRIMARY FOCUS IS NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND
SOUTHEAST MASSACHUSETTS. STORMS ARE LIKELY TO PRODUCE GUSTY WEST TO
NORTHWEST WINDS TO 45 MPH AND CLUSTERS OF FREQUENT LIGHTNING. DAMAGE
FROM WIND OR LIGHTNING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS POSSIBLE SUNDAY AND MONDAY WITH SCATTERED
THUNDERSTORMS POSSIBLE TUESDAY.

LOW CONFIDENCE AT THIS TIME THAT A HEAT ADVISORY MAY BE NECESSARY
NEXT MONDAY AWAY FROM THE SOUTH COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-061130-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
726 AM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY...ESPECIALLY
SOUTHEAST COASTAL WATERS NEAR NANTUCKET. THUNDERSTORMS PRODUCING
GUSTY WEST WINDS TO 35 KNOTS ARE POSSIBLE BETWEEN 2 PM AND 7 PM IN
PLYMOUTH TO MERRIMACK RIVER NEAR SHORE WATERS INCLUDING BOSTON
HARBOR AS WELL AS THE UPPER PART OF NARRAGANSETT BAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY TUESDAY
NIGHT.

ISOLATED THUNDERSTORMS POSSIBLE SUNDAY AND MONDAY WITH SCATTERED
THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 12:58 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1258 PM EDT WED AUG 5 2009

MAZ003-004-010-011-051745-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-
1258 PM EDT WED AUG 5 2009

AT 1257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER GRANBY...OR ABOUT 5 MILES NORTH OF CHICOPEE...MOVING EAST AT
25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GRANBY...LUDLOW...BELCHERTOWN...
  PALMER...WARE AND WARREN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Aug 5, 1:26 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT WED AUG 5 2009

MAZ003-004-026-NHZ015-051815-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY
MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
126 PM EDT WED AUG 5 2009

AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 3 MILES SOUTHEAST OF ATHOL...OR ABOUT 19 MILES WEST OF
FITCHBURG...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...PHILLIPSTON...TEMPLETON...
  GARDNER...WESTMINSTER...ASHBURNHAM...FITCHBURG...ASHBY...
  LEOMINSTER...BROOKLINE...TOWNSEND...SHIRLEY AND LUNENBURG.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Aug 5, 1:27 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
127 PM EDT WED AUG 5 2009

MAZ003-004-010>012-051815-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-SOUTHERN WORCESTER MA-
127 PM EDT WED AUG 5 2009

AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 4 MILES SOUTHEAST OF GRANBY...OR ABOUT 6 MILES NORTHEAST OF
CHICOPEE...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WILBRAHAM...BELCHERTOWN...
  PALMER...WARE...BRIMFIELD...WARREN...WEST BROOKFIELD...NEW
  BRAINTREE...STURBRIDGE...SPENCER...NORTH BROOKFIELD...EAST
  BROOKFIELD...CHARLTON AND BROOKFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:14 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester75 min
Aug 5, 2:44 PM EDTFlash Flood WarningBOXHampden, Worcester35 min
Aug 5, 4:08 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth42 min
Aug 5, 4:13 PM EDTSpecial Marine WarningBOX47 min
Aug 5, 4:57 PM EDTSpecial Marine WarningBOX63 min
Aug 5, 6:22 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth16 min
Aug 5, 6:23 PM EDTSpecial Marine WarningBOX34 min
Aug 5, 7:08 PM EDTSevere Thunderstorm WarningBOXBristol52 min
Aug 5, 7:10 PM EDTSpecial Marine WarningBOX35 min
Aug 5, 7:17 PM EDTAreal Flood AdvisoryBOXBristol58 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.